My normal blood pressure is around 112/70, but a couple of times this last month it has climbed to 200/115 and I have had to go to the E.R., but I am never told what causes these sudden jumps in blood pressure, they give me antibotics and send me home. I was told by a friend that it could be pulmonary hypertension because I have enphazema and cronic (chronic) broncitus, but would this cause the blood pressure to do this only occasionally?
What you describe, episodes of severe hypertension are a most serious situation. There are a number of potential causes but the list does not include pulmonary hypertension. I suspect that the antibiotics were given for your lung condition, not for anything related to your blood pressure.
One cause of such episodic rises in blood pressure is a tumor of the adrenal gland, called pheochromocytoma, which can periodically discharge the equivalent of adrenalin into your blood stream, but there are others. Kidney specialists and heart specialists are experts on high blood pressure and its causes and treatments.
You should seek consultation with one or the other, without delay, and stop relying on emergency room care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.